Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 32, NWS Buffalo, NY

May 22, 2013Cayuga County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 22, 2013, 6:14 PM EDT for Cayuga County, Oswego County, New York. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 6:14 PM EDT (22:14 UTC)
Expired
May 22, 2013, 7:15 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 74 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:35 PM EDTHAIL 0.5Fulton, NYHAIL LASTED 5 MINUTES.
May 22, 6:35 PM EDTHAIL 0.75Fulton, NY
May 22, 6:40 PM EDTHAIL 0.88Palermo, NY
May 22, 7:00 PM EDTHAIL 0.75Central Square, NY
May 22, 7:03 PM EDTHAIL 0.881 N Central Square, NY
May 22, 7:07 PM EDTHAIL 1Mallory, NYRELAYED BY WSYR TV.
May 22, 7:15 PM EDTHAIL 1.25Hastings, NYVIA FACEBOOK WSYR
May 22, 7:15 PM EDTHAIL 1.5West Monroe, NYVIA FACEBOOK WSYR
May 22, 7:19 PM EDTHAIL 15 Nne Constantia, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS51 KBUF 222214
SVRBUF
NYC011-075-222315-
/O.NEW.KBUF.SV.W.0032.130522T2214Z-130522T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
614 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAYUGA COUNTY IN CENTRAL NEW YORK
  SOUTHERN OSWEGO COUNTY IN CENTRAL NEW YORK

THIS ALSO INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 34.

* UNTIL 715 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF CATO...OR 13 MILES SOUTHWEST OF FULTON...AND MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FULTON...
  CENTRAL SQUARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4315 7590 4319 7608 4326 7620 4322 7619
      4320 7621 4321 7626 4320 7629 4323 7630
      4322 7647 4314 7647 4315 7670 4329 7672
      4350 7601 4318 7587 4316 7588
TIME...MOT...LOC 2214Z 249DEG 23KT 4323 7661

$$

SMITH
1 follow-up statement
194 
WWUS51 KBUF 222242
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
642 PM EDT WED MAY 22 2013

NYC011-222252-
/O.CAN.KBUF.SV.W.0032.000000T0000Z-130522T2315Z/
CAYUGA NY-
642 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAYUGA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4315 7590 4319 7608 4326 7620 4322 7619
      4320 7621 4321 7626 4320 7629 4323 7630
      4322 7639 4327 7647 4337 7645 4350 7601
      4318 7587 4316 7588
TIME...MOT...LOC 2242Z 248DEG 23KT 4329 7636

$$

NYC075-222315-
/O.CON.KBUF.SV.W.0032.000000T0000Z-130522T2315Z/
OSWEGO NY-
642 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN OSWEGO COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FULTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  PALERMO...
  CENTRAL SQUARE...
  PARISH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4315 7590 4319 7608 4326 7620 4322 7619
      4320 7621 4321 7626 4320 7629 4323 7630
      4322 7639 4327 7647 4337 7645 4350 7601
      4318 7587 4316 7588
TIME...MOT...LOC 2242Z 248DEG 23KT 4329 7636

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:01 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 22, 4:01 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EDT WED MAY 22 2013

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT WITH
SHOWERS AND THUNDERSTORMS FORMING. IT WILL TURN COOLER
TOMORROW...AND SHOWERS WILL BECOME MORE WIDESPREAD AS A COLD FRONT
PASSES THROUGH. A FEW OF THESE SHOWERS MAY LINGER INTO EARLY
FRIDAY...BEFORE DRIER AIR SETTLES INTO THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
THIS AFTERNOON SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS HAVE
BLOSSOMED JUST TO OUR EAST...BUT OVER OUR REGION MAINLY CLEAR SKIES
PREVAIL. THIS HAS ALLOWED FOR TEMPERATURES TO RISE A FEW DEGREES
WARMER...AND ALSO INCREASED THE AMOUNT OF INSTABILITY.

VISIBLE SATELLITE IMAGERY SHOWS A LAKE BREEZE OFF LAKE ERIE AND WITH
THIS SOUTHWEST FLOW AREAS ALONG THE IMMEDIATE LAKE SHORE AND THE
BUFFALO METRO AREA WILL LIKELY REMAIN DRY THROUGH THE AFTERNOON
HOURS.

INLAND SOME CU HAS BLOSSOMED THIS AFTERNOON ACROSS WNY AND THE NORTH
COUNTRY. WITH THE ADDITIONAL DAYTIME INSTABILITY WE ARE STILL
EXPECTING SHOWERS AND THUNDERSTORMS TO BLOSSOM THIS AFTERNOON AND EVENING.
THE GREATEST INSTABILITY WITH LI'S OF -7C AND SBCAPE OF 2500+ J/KG
IS OVER INTERIOR WNY. THE CU OVER WNY IS FORMING WITHIN THIS AREA OF
GREATEST INSTABILITY WILL LIKELY FORM SHOWERS AND THUNDERSTORMS OVER
THE FINGER LAKES REGION AND LATER THE EASTERN LAKE ONTARIO
REGION...WHERE DEWPOINTS ARE IN THE MID TO UPPER 60S. WILL HIGHLIGHT
THE HIGHEST POPS THIS LATE AFTERNOON AND THIS EVENING WITHIN THIS
REGION. HOWEVER THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ON LAKE
BREEZE AND THUNDERSTORM BOUNDARIES ACROSS THE CWA THROUGH THE EVENING HOURS
WHEN ADDITIONAL CONVERGENT LIFT AHEAD OF A 45 KNOT LLJ AND MOISTURE
ADVECTION FUELS SHOWERS AND THUNDERSTORMS. WITH THIS...SOME STORMS
COULD BECOME SEVERE WITH THE UNIDIRECTIONAL FLOW WITH DAMAGING WINDS
AND HAIL THE PRIMARY THREAT. SEVERE THUNDERSTORM WATCH 212 WILL GO
THROUGH 11 PM TONIGHT.

FOR TONIGHT AS THE LOW LEVEL MOISTURE AND LIFT AHEAD OF THE LLJ
CARRIES NORTHWARD EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH
THROUGH THE EARLY OVERNIGHT...ESPECIALLY SOUTH OF LAKE ONTARIO. LOWS TONIGHT
WILL REMAIN IN THE 60S.

FOR TOMORROW AN AREA OF LOW PRESSURE WILL LIFT NORTH OF LAKE ONTARIO
AND DRAG A COLD FRONT ACROSS THE WESTERN HALF OF NEW YORK STATE.
WHILE INSTABILITY WILL BE LESS TOMORROW ADDITIONAL LIFT ALONG THE
COLD FRONT BOUNDARY SHOULD PRODUCE MORE WIDESPREAD SHOWERS. WILL
MENTION THUNDER ACROSS THE FINGER LAKES REGION WHERE THE GREATEST
INSTABILITY WITHIN THE CWA WILL BE FOUND...WITH SBCAPES AROUND 500
J/KG. SHOWERS WILL LIKELY CONTINUE AFTER THE COLD FRONT PASSAGE WITH
THE UPPER LEVEL COOL POOL STILL TO THE WEST.

COOLER TOMORROW WITH HIGHS REACHING THE LOWER 70S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NORTHERN STREAM TROUGH WILL BE DIGGING SOUTHEAST THROUGH ONTARIO AND
THE NORTHERN GREAT LAKES AT THE START OF THE PERIOD. SECONDARY COLD
FRONT WILL BE JUST OFF TO OUR WEST THURSDAY EVENING...THEN PASS
ACROSS THE AREA THURSDAY NIGHT. WIDESPREAD SHOWER ACTIVITY THURSDAY
NIGHT AND EARLY FRIDAY AHEAD OF THE FRONT WILL TAPER OFF BEHIND THE
FRONTAL PASSAGE...WITH DRIER AND MUCH COOLER AIR ADVECTING INTO THE
REGION...AS A BROAD AND STRONG CANADIAN SURFACE HIGH BUILDS
SOUTHWARD THROUGH THE GREAT LAKES AND TOWARD THE EAST COAST. THIS
WILL PUT AN END TO THE PRECIPITATION THREAT FOR THE BEGINNING OF THE
HOLIDAY WEEKEND.

MAINLY CLEAR AND COOL CONDITIONS FOR FRIDAY NIGHT AND SATURDAY.
OVERNIGHT LOWS FRIDAY NIGHT FALLING INTO THE MID 30S AND LOWER 40S
AND HIGHS SATURDAY IN THE LOWER TO MIDDLE 60S. THE GRADIENT MAY STAY
UP ENOUGH FRIDAY NIGHT TO KEEP THE POTENTIAL FOR FROST TO A MINIMUM
BUT A FEW LOCATIONS MAY NUDGE TOWARD THE FREEZING MARK.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
COOL CANADIAN HIGH PRESSURE WILL RESIDE OVER THE AREA THROUGH THE
PERIOD. THIS WILL RESULT IN A QUIET WEATHER PATTERN WITH NO
PRECIPITATION EXPECTED. THE DRY AIRMASS IN PLACE WILL LIKELY RESULT
IN A WIDE DIURNAL RANGE IN TEMPERATURES. THE COOLEST PERIOD LOOKS TO
BE SUNDAY AND MONDAY WITH OVERNIGHT LOWS FALLING INTO THE MID 30S
AND LOWER 40S AND HIGHS IN THE LOWER TO MIDDLE 60S. THESE
TEMPERATURES WOULD SUGGEST SOME FROST POTENTIAL ESPECIALLY FOR THE
NORMALLY COLDER LOCATIONS OF THE SOUTHERN TIER AND AREAS EAST OF
LAKE ONTARIO. IT IS LIKELY THAT HEADLINES WILL BE NEEDED AT SOME
POINT DURING THIS PERIOD.

A GRADUAL WARMING TREND WILL THEN OCCUR THROUGH MID WEEK AS THE HIGH
SHIFT SLIGHTLY TO THE EAST ALLOWING FOR A MORE SOUTHERLY FLOW WITH
HIGHS REACHING NORMAL OR SLIGHTLY ABOVE NORMAL BY MID WEEK WITH
READINGS IN THE 70S.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION WITH A FEW
SHOWERS AND THUNDERSTORMS STARTING TO BLOSSOM ACROSS THE LOWER
GENESEE VALLEY. WILL CARRY THUNDERSTORMS ACROSS THE EASTERN LAKE
ONTARIO REGION...INCLUDING THE KART TAF FOR THIS LATE EVENING AND
EARLY OVERNIGHT...WITH OTHER LOCATIONS JUST CARRY A VICINITY
THUNDERSTORM. SOME BRIEF MVFR VSBYS ARE POSSIBLE WITHIN ANY STORM.

FOR TONIGHT SHOWERS AND THUNDERSTORMS WILL CARRY NORTHWARD...WITH A
LLJ OF 35 TO 40 KNOTS ACROSS THE REGION. WILL CARRY LLWS OVERNIGHT
IN THE TAFS.

TOMORROW MORNING HOURS WILL LIKELY BE DRY AND OVERCAST WITH SHOWERS
BECOMING MORE LIKELY LATER IN MORNING AND EARLY AFTERNOON AS A COLD
FRONT NEARS THE REGION. AT THIS TIME THUNDER LOOKS TO BE LIMITED
ALONG THE COLD FRONT.

OUTLOOK...
THURSDAY AFTERNOON...SCATTERED TO NUMEROUS SHOWERS AND POSSIBLY A
THUNDERSTORM WITH ASSOCIATED MVFR/IFR...OTHERWISE VFR.
THURSDAY NIGHT IFR/MVFR IN SHOWERS.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY THROUGH MONDAY...VFR.

&&

.MARINE...
SHOWERS AND THUNDERSTORMS THIS EVENING WILL DIMINISH WITH THE LOSS
OF DAYTIME HEATING. AN AREA OF LOW PRESSURE WILL CROSS JUST TO THE
NORTH OF LAKE ONTARIO TOMORROW AND DRAG A COLD FRONT ACROSS THE
LAKES ON THURSDAY. COLDER AIR BEHIND THIS FRONTAL BOUNDARY WILL
BRING A SLIGHT INCREASE IN WAVES HEIGHTS ON BOTH LAKES...THOUGH
WAVES WILL LIKELY REMAIN BELOW 4 FOOT THROUGH THURSDAY NIGHT. SMALL
CRAFTS MAY BE NEEDED EARLY FRIDAY WHEN WAVE HEIGHTS PEAK...POSSIBLY
AT THE 4 FOOT MARK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, May 22, 4:24 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT WED MAY 22 2013

NYZ003>008-012>014-019>021-232030-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
424 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-085-232030-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE-
424 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062-232030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
424 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-232030-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
424 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-232030-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
424 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, May 22, 5:22 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
522 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             2 S HANNIBAL            43.29N  76.58W
05/22/2013  E0.75 INCH       OSWEGO             NY   PUBLIC

&&

EVENT NUMBER BUF1300141

JAM
Local storm report, May 22, 5:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
528 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             1 SW HINMANSVILLE       43.24N  76.36W
05/22/2013  E0.75 INCH       OSWEGO             NY   PUBLIC

            HAIL LASTED 5 MINUTES. MANY SMALL BRANCHES DOWN.

&&

EVENT NUMBER BUF1300142

JAM
Local storm report, May 22, 5:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             1 NE HINMANSVILLE       43.26N  76.34W
05/22/2013  E1.00 INCH       OSWEGO             NY   PUBLIC

            DIME TO QUARTER SIZE HAIL.

&&

EVENT NUMBER BUF1300143

JAM
Local storm report, May 22, 5:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
554 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             2 SSE CENTRAL SQUARE    43.26N  76.13W
05/22/2013  M0.88 INCH       OSWEGO             NY   FACEBOOK

&&

EVENT NUMBER BUF1300144

JAM
Local storm report, May 22, 6:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
609 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             4 N VICTORY             43.26N  76.65W
05/22/2013  M1.00 INCH       CAYUGA             NY   PUBLIC

            DRIVEWAY COMPLETELY COVERED BY HAIL.

&&

EVENT NUMBER BUF1300145

JAM
Local storm report, May 22, 6:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
612 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     4 N VICTORY             43.26N  76.65W
05/22/2013                   CAYUGA             NY   PUBLIC

            BROKEN TREE LIMBS AND FLIPPED HEAVY WOODEN FURNITURE
            UPSIDE DOWN.

&&

EVENT NUMBER BUF1300146

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:58 PM EDTSpecial Weather StatementBUFOntario, Wayne62 min
May 21, 9:14 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne31 min
May 21, 9:35 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne25 min
May 21, 10:56 PM EDTSpecial Weather StatementBUFLewis64 min
May 22, 2:19 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne41 min
May 22, 2:24 PM EDTSpecial Marine WarningBUF66 min
May 22, 3:14 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne61 min
May 22, 3:32 PM EDTSpecial Marine WarningBUF58 min
May 22, 4:16 PM EDTSevere Thunderstorm WarningBUFOswego59 min
May 22, 7:09 PM EDTSevere Thunderstorm WarningBUFOswego36 min
May 22, 7:58 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans32 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.